Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 6:53 PM CDT for 4 counties in Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 22, 2021, 7:11 PM CDT
- In force
- 18 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Boone County, NE, Madison County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WUUS53 KOAX 222353
SVROAX
NEC003-011-119-141-230030-
/O.NEW.KOAX.SV.W.0054.210622T2353Z-210623T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
653 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southwestern Madison County in northeastern Nebraska...
Northwestern Platte County in northeastern Nebraska...
Southeastern Antelope County in northeastern Nebraska...
Northeastern Boone County in northeastern Nebraska...
* Until 730 PM CDT.
* At 653 PM CDT, a severe thunderstorm was located 10 miles east of
Petersburg, or 25 miles west of Norfolk, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newman Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4192 9795 4196 9780 4175 9756 4172 9784
TIME...MOT...LOC 2353Z 331DEG 19KT 4190 9787
HAIL...1.25IN
WIND...60MPH
$$
DEE3 follow-up statements
310
WWUS53 KOAX 230001
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
701 PM CDT Tue Jun 22 2021
NEC003-011-119-141-230030-
/O.CON.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-Antelope NE-Boone NE-
701 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MADISON...NORTHWESTERN PLATTE...SOUTHEASTERN
ANTELOPE AND NORTHEASTERN BOONE COUNTIES...
At 701 PM CDT, a severe thunderstorm was located 8 miles northwest of
Newman Grove, or 24 miles southwest of Norfolk, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Newman Grove around 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4192 9795 4196 9780 4175 9756 4172 9784
TIME...MOT...LOC 0001Z 331DEG 19KT 4186 9784
HAIL...1.25IN
WIND...60MPH
$$
DEE711
WWUS53 KOAX 230006
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
706 PM CDT Tue Jun 22 2021
NEC003-011-230016-
/O.CAN.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Antelope NE-Boone NE-
706 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANTELOPE AND
NORTHEASTERN BOONE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0006Z 326DEG 21KT 4183 9779
$$
NEC119-141-230030-
/O.CON.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-
706 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MADISON AND NORTHWESTERN PLATTE COUNTIES...
At 706 PM CDT, a severe thunderstorm was located 5 miles north of
Newman Grove, or 24 miles southwest of Norfolk, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Newman Grove around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0006Z 326DEG 21KT 4183 9779
HAIL...1.25IN
WIND...60MPH
$$
DEE534
WWUS53 KOAX 230011
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
711 PM CDT Tue Jun 22 2021
NEC119-141-230020-
/O.CAN.KOAX.SV.W.0054.000000T0000Z-210623T0030Z/
Madison NE-Platte NE-
711 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND
NORTHWESTERN PLATTE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.
LAT...LON 4194 9781 4175 9756 4172 9783 4190 9783
TIME...MOT...LOC 0008Z 331DEG 19KT 4181 9777
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Tue Jun 22 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 621 PM CDT Tue Jun 22 2021 Thunderstorms affecting the TAF sites through about 04z. And LLWS 04-13z with winds at 2000' from the southwest 40-45 knots. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 5:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 4 SSE MEADOW GROVE 41.97N 97.70W
06/22/2021 M1.25 INCH MADISON NE STORM CHASER
&&
DEWALDLocal storm report, Jun 22, 6:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MEADOW GROVE 42.03N 97.74W
06/22/2021 M1.75 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 SE MEADOW GROVE 42.00N 97.70W
06/22/2021 M1.75 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 SSE MEADOW GROVE 41.98N 97.70W
06/22/2021 E1.25 INCH MADISON NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL NELIGH 42.13N 98.03W
06/22/2021 M1.25 INCH ANTELOPE NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 6:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
631 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 W MADISON 41.83N 97.62W
06/22/2021 M1.00 INCH MADISON NE TRAINED SPOTTER
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 27 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 46 min |
| Jun 22, 5:42 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 48 min |
| Jun 22, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jun 22, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 16 min |
| Jun 22, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 32 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.